May  2015, 20(3): 889-914. doi: 10.3934/dcdsb.2015.20.889

Remarks on linear-quadratic dissipative control systems

1. 

Dipartimento di Matematica e Informatica, Università di Firenze, Via di Santa Marta 3, 50139 Firenze, Italy

2. 

Departamento de Matemática Aplicada, E. Ingenierías Industriales, Universidad de Valladolid, Paseo del Cauce 59, 47011 Valladolid

Received  August 2013 Revised  May 2014 Published  January 2015

We study the concept of dissipativity in the sense of Willems for nonautonomous linear-quadratic (LQ) control systems. A nonautonomous system of Hamiltonian ODEs is associated with such an LQ system by way of the Pontryagin Maximum Principle. We relate the concepts of exponential dichotomy and weak disconjugacy for this Hamiltonian ODE to that of dissipativity for the LQ system.
Citation: Russell Johnson, Carmen Núñez. Remarks on linear-quadratic dissipative control systems. Discrete and Continuous Dynamical Systems - B, 2015, 20 (3) : 889-914. doi: 10.3934/dcdsb.2015.20.889
References:
[1]

H. Brezis, Analyse Fonctionnelle. Théorie et Applications, Massob, Paris, 1987.

[2]

N. D. Cong, A generic bounded linear cocycle has simple Lyapunov spectrum, Ergod. Th. Dynam. Sys., 25 (2005), 1775-1797. doi: 10.1017/S0143385705000337.

[3]

W. A. Coppel, Disconjugacy, Lecture Notes in Mathematics, 220, Springer-Verlag, Berlin, Heidelberg, New York, 1971.

[4]

R. Ellis, Lectures on Topological Dynamics, Benjamin, New York, 1969.

[5]

R. Fabbri, R. Johnson, S. Novo and C. Núñez, Some remarks concerning weakly disconjugate linear Hamiltonian systems, J. Math. Anal. Appl., 380 (2011), 853-864. doi: 10.1016/j.jmaa.2010.11.036.

[6]

R. Fabbri, R. Johnson, S. Novo and C. Núñez, On linear-quadratic dissipative control processes with time-varying coefficients, Discrete Contin. Dynam. Systems, Ser. A, 33 (2013), 193-210. doi: 10.3934/dcds.2013.33.193.

[7]

R. Fabbri, R. Johnson, S. Novo, C. Núñez and R. Obaya, Nonautonomous Linear Hamiltonian Systems: Oscillation, Spectral Theory and Control, in preparation.

[8]

R. Fabbri, R. Johnson and C. Núñez, On the Yakubovich Frequency Theorem for linear non-autonomous control processes, Discrete Contin. Dynam. Systems, Ser. A, 9 (2003), 677-704. doi: 10.3934/dcds.2003.9.677.

[9]

R. Fabbri, R. Johnson and C. Núñez, Disconjugacy and the rotation number for linear, nonautonomus linear Hamiltonian systems, Ann. Mat. Pura App., 185 (2006), S3-S21.

[10]

R. Johnson and M. Nerurkar, Controllability, stabilization, and the regulator problem for random differential systems, Mem. Amer. Math. Soc., 136 (1998), viii+48 pp. doi: 10.1090/memo/0646.

[11]

R. Johnson, Ergodic theory and linear differential equations, J. Differential Equations, 28 (1978), 23-34. doi: 10.1016/0022-0396(78)90077-3.

[12]

R. Johnson, The recurrent Hill's equation, J. Differential Equations, 46 (1982), 165-193. doi: 10.1016/0022-0396(82)90114-0.

[13]

R. Johnson, S. Novo and R. Obaya, An ergodic and topological approach to disconjugate linear Hamiltonian systems, Illinois J. Math., 45 (2001), 803-822.

[14]

R. Johnson, C. Núñez and R. Obaya, Dynamical methods for linear Hamiltonian systems with applications to control processes, J. Dynam. Differential Equations, 25 (2013), 679-713. doi: 10.1007/s10884-013-9300-y.

[15]

T. Kato, Perturbation Theory for Linear Operators, Corrected printing of the second edition, Springer-Verlag, Berlin, Heidelberg, 1995.

[16]

V. B. Lidskiĭ, Oscillation theorems for canonical systems of differential equations, Dokl. Akad. Nank. SSSR, 102 (1955), 877-880.

[17]

R. Mañé, Ergodic Theory and Differentiable Dynamics, Springer-Verlag, Berlin, Heidelberg, New York 1987. doi: 10.1007/978-3-642-70335-5.

[18]

Y. Matsushima, Differentiable Manifolds, Marcel Dekker, New York 1972.

[19]

A. Mazurov and P. Pakshin, Stochastic dissipativity with risk-sensitive storage function and related control problems, ICIC Express Letters, 3 (2009), 53-60.

[20]

V. M. Millionščikov, Proof of the existence of irregular systems of linear differential equations with almost periodic coefficients, Diff. Urav., 4 (1968), 391-396.

[21]

V. I. Oseledets, A multiplicative ergodic theorem, Lyapunov characteristic numbers for dynamical systems, Trans. Moscow Math. Soc., 19 (1968), 179-210.

[22]

D. Ruelle, Ergodic theory of differentiable dynamical systems, Publ. I.H.E.S., 50 (1979), 27-58.

[23]

R. J. Sacker and G. R. Sell, A spectral theory for linear differential systems, J. Differential Equations, 27 (1978), 320-358. doi: 10.1016/0022-0396(78)90057-8.

[24]

H. L. Trentelman and J. C. Willems, Dissipative linear differential systems and the state-space H-infinity control problem, Int. Jour. Robust Nonlin. Control, 10 (2000), 1039-1057. doi: 10.1002/1099-1239(200009/10)10:11/12<1039::AID-RNC538>3.0.CO;2-5.

[25]

R. E. Vinograd, A problem suggested by N. P. Erugin, Diff. Urav., 11 (1975), 632-638.

[26]

J. C. Willems, Dissipative dynamical systems. Part I: General theory. Part II: Linear systems with quadratic supply rates, Arch. Rational Mech. Anal., 45 (1972), 321-351. doi: 10.1007/BF00276493.

[27]

V. A. Yakubovich, Oscillatory properties of the solutions of canonical equations, Amer. Math. Soc. Transl. Ser., 42 (1964), 247-288.

[28]

V. Yakubovich, Contribution to the abstract theory of optimal control I (in Russian), Sib. Mat. Zh., 18 (1977), 685-707.

[29]

V. A. Yakubovich, Linear-quadratic optimization problem and the frequency theorem for periodic systems I (in Russian), Sib. Mat. Zh., 27 (1986), 181-200.

[30]

V. A. Yakubovich, Linear-quadratic optimization problem and the frequency theorem for periodic systems II, Siberian Math. J., 31 (1990), 1027-1039. doi: 10.1007/BF00970068.

[31]

V. A. Yakubovich, A. L. Fradkov, D. J. Hill and A. V. Proskurnikov, Dissipativity of $T$-periodic linear systems, IEEE Trans. Automat. Control, 52 (2007), 1039-1047. doi: 10.1109/TAC.2007.899013.

show all references

References:
[1]

H. Brezis, Analyse Fonctionnelle. Théorie et Applications, Massob, Paris, 1987.

[2]

N. D. Cong, A generic bounded linear cocycle has simple Lyapunov spectrum, Ergod. Th. Dynam. Sys., 25 (2005), 1775-1797. doi: 10.1017/S0143385705000337.

[3]

W. A. Coppel, Disconjugacy, Lecture Notes in Mathematics, 220, Springer-Verlag, Berlin, Heidelberg, New York, 1971.

[4]

R. Ellis, Lectures on Topological Dynamics, Benjamin, New York, 1969.

[5]

R. Fabbri, R. Johnson, S. Novo and C. Núñez, Some remarks concerning weakly disconjugate linear Hamiltonian systems, J. Math. Anal. Appl., 380 (2011), 853-864. doi: 10.1016/j.jmaa.2010.11.036.

[6]

R. Fabbri, R. Johnson, S. Novo and C. Núñez, On linear-quadratic dissipative control processes with time-varying coefficients, Discrete Contin. Dynam. Systems, Ser. A, 33 (2013), 193-210. doi: 10.3934/dcds.2013.33.193.

[7]

R. Fabbri, R. Johnson, S. Novo, C. Núñez and R. Obaya, Nonautonomous Linear Hamiltonian Systems: Oscillation, Spectral Theory and Control, in preparation.

[8]

R. Fabbri, R. Johnson and C. Núñez, On the Yakubovich Frequency Theorem for linear non-autonomous control processes, Discrete Contin. Dynam. Systems, Ser. A, 9 (2003), 677-704. doi: 10.3934/dcds.2003.9.677.

[9]

R. Fabbri, R. Johnson and C. Núñez, Disconjugacy and the rotation number for linear, nonautonomus linear Hamiltonian systems, Ann. Mat. Pura App., 185 (2006), S3-S21.

[10]

R. Johnson and M. Nerurkar, Controllability, stabilization, and the regulator problem for random differential systems, Mem. Amer. Math. Soc., 136 (1998), viii+48 pp. doi: 10.1090/memo/0646.

[11]

R. Johnson, Ergodic theory and linear differential equations, J. Differential Equations, 28 (1978), 23-34. doi: 10.1016/0022-0396(78)90077-3.

[12]

R. Johnson, The recurrent Hill's equation, J. Differential Equations, 46 (1982), 165-193. doi: 10.1016/0022-0396(82)90114-0.

[13]

R. Johnson, S. Novo and R. Obaya, An ergodic and topological approach to disconjugate linear Hamiltonian systems, Illinois J. Math., 45 (2001), 803-822.

[14]

R. Johnson, C. Núñez and R. Obaya, Dynamical methods for linear Hamiltonian systems with applications to control processes, J. Dynam. Differential Equations, 25 (2013), 679-713. doi: 10.1007/s10884-013-9300-y.

[15]

T. Kato, Perturbation Theory for Linear Operators, Corrected printing of the second edition, Springer-Verlag, Berlin, Heidelberg, 1995.

[16]

V. B. Lidskiĭ, Oscillation theorems for canonical systems of differential equations, Dokl. Akad. Nank. SSSR, 102 (1955), 877-880.

[17]

R. Mañé, Ergodic Theory and Differentiable Dynamics, Springer-Verlag, Berlin, Heidelberg, New York 1987. doi: 10.1007/978-3-642-70335-5.

[18]

Y. Matsushima, Differentiable Manifolds, Marcel Dekker, New York 1972.

[19]

A. Mazurov and P. Pakshin, Stochastic dissipativity with risk-sensitive storage function and related control problems, ICIC Express Letters, 3 (2009), 53-60.

[20]

V. M. Millionščikov, Proof of the existence of irregular systems of linear differential equations with almost periodic coefficients, Diff. Urav., 4 (1968), 391-396.

[21]

V. I. Oseledets, A multiplicative ergodic theorem, Lyapunov characteristic numbers for dynamical systems, Trans. Moscow Math. Soc., 19 (1968), 179-210.

[22]

D. Ruelle, Ergodic theory of differentiable dynamical systems, Publ. I.H.E.S., 50 (1979), 27-58.

[23]

R. J. Sacker and G. R. Sell, A spectral theory for linear differential systems, J. Differential Equations, 27 (1978), 320-358. doi: 10.1016/0022-0396(78)90057-8.

[24]

H. L. Trentelman and J. C. Willems, Dissipative linear differential systems and the state-space H-infinity control problem, Int. Jour. Robust Nonlin. Control, 10 (2000), 1039-1057. doi: 10.1002/1099-1239(200009/10)10:11/12<1039::AID-RNC538>3.0.CO;2-5.

[25]

R. E. Vinograd, A problem suggested by N. P. Erugin, Diff. Urav., 11 (1975), 632-638.

[26]

J. C. Willems, Dissipative dynamical systems. Part I: General theory. Part II: Linear systems with quadratic supply rates, Arch. Rational Mech. Anal., 45 (1972), 321-351. doi: 10.1007/BF00276493.

[27]

V. A. Yakubovich, Oscillatory properties of the solutions of canonical equations, Amer. Math. Soc. Transl. Ser., 42 (1964), 247-288.

[28]

V. Yakubovich, Contribution to the abstract theory of optimal control I (in Russian), Sib. Mat. Zh., 18 (1977), 685-707.

[29]

V. A. Yakubovich, Linear-quadratic optimization problem and the frequency theorem for periodic systems I (in Russian), Sib. Mat. Zh., 27 (1986), 181-200.

[30]

V. A. Yakubovich, Linear-quadratic optimization problem and the frequency theorem for periodic systems II, Siberian Math. J., 31 (1990), 1027-1039. doi: 10.1007/BF00970068.

[31]

V. A. Yakubovich, A. L. Fradkov, D. J. Hill and A. V. Proskurnikov, Dissipativity of $T$-periodic linear systems, IEEE Trans. Automat. Control, 52 (2007), 1039-1047. doi: 10.1109/TAC.2007.899013.

[1]

Galina Kurina, Sahlar Meherrem. Decomposition of discrete linear-quadratic optimal control problems for switching systems. Conference Publications, 2015, 2015 (special) : 764-774. doi: 10.3934/proc.2015.0764

[2]

Hongyan Yan, Yun Sun, Yuanguo Zhu. A linear-quadratic control problem of uncertain discrete-time switched systems. Journal of Industrial and Management Optimization, 2017, 13 (1) : 267-282. doi: 10.3934/jimo.2016016

[3]

Yadong Shu, Bo Li. Linear-quadratic optimal control for discrete-time stochastic descriptor systems. Journal of Industrial and Management Optimization, 2022, 18 (3) : 1583-1602. doi: 10.3934/jimo.2021034

[4]

Hanxiao Wang, Jingrui Sun, Jiongmin Yong. Weak closed-loop solvability of stochastic linear-quadratic optimal control problems. Discrete and Continuous Dynamical Systems, 2019, 39 (5) : 2785-2805. doi: 10.3934/dcds.2019117

[5]

Jingrui Sun, Hanxiao Wang. Mean-field stochastic linear-quadratic optimal control problems: Weak closed-loop solvability. Mathematical Control and Related Fields, 2021, 11 (1) : 47-71. doi: 10.3934/mcrf.2020026

[6]

Shigeaki Koike, Hiroaki Morimoto, Shigeru Sakaguchi. A linear-quadratic control problem with discretionary stopping. Discrete and Continuous Dynamical Systems - B, 2007, 8 (2) : 261-277. doi: 10.3934/dcdsb.2007.8.261

[7]

Xingwu Chen, Jaume Llibre, Weinian Zhang. Averaging approach to cyclicity of hopf bifurcation in planar linear-quadratic polynomial discontinuous differential systems. Discrete and Continuous Dynamical Systems - B, 2017, 22 (10) : 3953-3965. doi: 10.3934/dcdsb.2017203

[8]

Jun Moon. Linear-quadratic mean-field type stackelberg differential games for stochastic jump-diffusion systems. Mathematical Control and Related Fields, 2022, 12 (2) : 371-404. doi: 10.3934/mcrf.2021026

[9]

Roberta Fabbri, Russell Johnson, Sylvia Novo, Carmen Núñez. On linear-quadratic dissipative control processes with time-varying coefficients. Discrete and Continuous Dynamical Systems, 2013, 33 (1) : 193-210. doi: 10.3934/dcds.2013.33.193

[10]

Mohamed Aliane, Mohand Bentobache, Nacima Moussouni, Philippe Marthon. Direct method to solve linear-quadratic optimal control problems. Numerical Algebra, Control and Optimization, 2021, 11 (4) : 645-663. doi: 10.3934/naco.2021002

[11]

Matteo Petrera, Yuri B. Suris. Geometry of the Kahan discretizations of planar quadratic Hamiltonian systems. Ⅱ. Systems with a linear Poisson tensor. Journal of Computational Dynamics, 2019, 6 (2) : 401-408. doi: 10.3934/jcd.2019020

[12]

Ying Hu, Shanjian Tang. Mixed deterministic and random optimal control of linear stochastic systems with quadratic costs. Probability, Uncertainty and Quantitative Risk, 2019, 4 (0) : 1-. doi: 10.1186/s41546-018-0035-x

[13]

Lars Grüne, Roberto Guglielmi. On the relation between turnpike properties and dissipativity for continuous time linear quadratic optimal control problems. Mathematical Control and Related Fields, 2021, 11 (1) : 169-188. doi: 10.3934/mcrf.2020032

[14]

Ying Lv, Yan-Fang Xue, Chun-Lei Tang. Homoclinic orbits for a class of asymptotically quadratic Hamiltonian systems. Communications on Pure and Applied Analysis, 2019, 18 (5) : 2855-2878. doi: 10.3934/cpaa.2019128

[15]

Edward Hooton, Pavel Kravetc, Dmitrii Rachinskii, Qingwen Hu. Selective Pyragas control of Hamiltonian systems. Discrete and Continuous Dynamical Systems - S, 2019, 12 (7) : 2019-2034. doi: 10.3934/dcdss.2019130

[16]

Jianhui Huang, Xun Li, Jiongmin Yong. A linear-quadratic optimal control problem for mean-field stochastic differential equations in infinite horizon. Mathematical Control and Related Fields, 2015, 5 (1) : 97-139. doi: 10.3934/mcrf.2015.5.97

[17]

Georg Vossen, Stefan Volkwein. Model reduction techniques with a-posteriori error analysis for linear-quadratic optimal control problems. Numerical Algebra, Control and Optimization, 2012, 2 (3) : 465-485. doi: 10.3934/naco.2012.2.465

[18]

Walter Alt, Robert Baier, Matthias Gerdts, Frank Lempio. Error bounds for Euler approximation of linear-quadratic control problems with bang-bang solutions. Numerical Algebra, Control and Optimization, 2012, 2 (3) : 547-570. doi: 10.3934/naco.2012.2.547

[19]

Nguyen Thi Hoai. Asymptotic approximation to a solution of a singularly perturbed linear-quadratic optimal control problem with second-order linear ordinary differential equation of state variable. Numerical Algebra, Control and Optimization, 2021, 11 (4) : 495-512. doi: 10.3934/naco.2020040

[20]

Roberta Fabbri, Carmen Núñez, Ana M. Sanz. A perturbation theorem for linear Hamiltonian systems with bounded orbits. Discrete and Continuous Dynamical Systems, 2005, 13 (3) : 623-635. doi: 10.3934/dcds.2005.13.623

2021 Impact Factor: 1.497

Metrics

  • PDF downloads (82)
  • HTML views (0)
  • Cited by (6)

Other articles
by authors

[Back to Top]